MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the surgeon used a coil to embolize the aneurysm.During the first attempt, the coil basket formation was unsatisfactory, so the coil was retrieved and tried again.After about five attempts, it was found that the tip of the coil did not move during retrieval.Coil stretched was suspected, so the microcatheter and coil were withdrawn together.Upon inspection, the coil was indeed stretched.After replacing the coil, the procedure was completed successfully.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery cavernous segment aneurysm with a max diameter of 3.2mm and a 2.6mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that there was no detachment of the tip during this event.The cause of the event was not determined.There was no resistance.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the coil aside from the stretch observed after removal.No kink/damage to the catheter was observed after removal.An echelon 10, 145-5091-150, lot number unknown was used.No issues resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lotno:229477270 as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at ~107.5cm from the proximal end and found kinked at ~133.5cm from the proximal end.The coin was found retracted out of the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.Conclusion: based on the device analysis and reported information, the customer report of ¿poor lay up or framing¿ cannot be confirmed through device analysis and customer did not submit any images or videos for review.Possible causes are patient vessel tortuosity, catheter kickback, high blood flow, or improper sizing of the implant.Customer reported vessel tortuosity as moderate and blood flow as normal.The customer report of ¿coil stretch¿ and ¿resistance/failure to resheath¿ could not be confirmed as the implant was not returned for analysis; however, the failures could not be ruled out.It is possible the implant became damaged due to the multiple (five) repositioning reported by the customer.Other possible causes of coil stretching are, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance or damaged catheter.Customer reported no damages found to the micro catheter and continuous flush was used.The likely cause could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.The echelon-10 micro catheter is compatible for use with the axium prime device.The implant was already detached and not returned for analysis.The cause of the detachment was found to be the retracted coin/release wire.No breaks were found with the pusher break indicator, and the actuator interface was still securely attached to the coupler tube, indicative of no detachment attempts.It is possible the bend/kink found with the pusher caused the release wire to retract, detaching the implant coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the coil was stretched; there was no resistance when the delivery guide wire was withdrawn, but the spring coil was constantly stretching, and the tip position remained stationary, and it was stretched.There were no device issues with the echelon.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23487443
Report Number9617601-2025-02548
Device Sequence Number10499147
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public(01)00763000313692(17)270817(10)229477270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number229477270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/13/2025
12/10/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/09/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale